It is currently Wed Aug 16, 2017 9:39 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 9 posts ] 
Author Message
 Post subject: Klonopine help?
PostPosted: Thu Sep 29, 2011 7:53 pm 
Offline
Average Poster
Average Poster

Joined: Wed Feb 24, 2010 5:17 pm
Posts: 25
I have been on 0.5mg of sub for 3 weeks now and am doing well. It's still hard not to take subs though because of the WD symptoms. Is klonopine the answer? Can I take a low dose of klonopine for 2 or 3 weeks while I get the sub out without starting a new addiction? I don't want to be dependent on something new.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Sep 30, 2011 12:19 am 
^^ Yes. If you take Klonopin for the withdrawals, it will make you feel better.

2-3 weeks of prescribed usage probably will not result in physical addiction, but for a small amount of people it is a long enough time. If you abuse them, you will have to deal with those associated risks as well.

I personally take temazepam every night, and have no problem sticking to my one pill per day, so unless you have had problems with abusing benzos in the past, don't let anyone scare you. However, if you know you will abuse them, do not begin taking them.


Top
  
 
 Post subject:
PostPosted: Fri Sep 30, 2011 12:36 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
Klonopin can be helpful for Sub withdrawals. I actually found that clonidine was more helpful though...and easier to get. It's a blood pressure medication that helps calm your sympathetic nervous system so it really helps with a lot of the physical withdrawal issues.

Good luck!

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Fri Sep 30, 2011 12:28 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Thu Sep 29, 2011 12:23 pm
Posts: 19
Diary of a Quitter wrote:
I actually found that clonidine was more helpful though...and easier to get.


I would have to agree with Diary of a Quitter here wholeheartedly. While it's not uncommon for doctors to prescribe a benzo for withdrawal symptoms, it's always better to take the safe route and go with Clonidine, which helps tremendously with withdrawal and isn't addictive. Of course, if Klonopin is the route you think is best and you have a doctor that is willing to agree with you on that, then by all means try it. But--and I'm sure it goes without saying--if you were planning on buying Klonopin on the street to assist you with withdrawals, then I would HIGHLY recommend that you refrain from that if at all possible. The act alone of buying pharmaceuticals off of other people is a trigger enough to make you feel like you're back at where you started. I'm sure, however, that you are getting drug tested by your Suboxone doctor and that you would know that he would see your urinalysis positive for benzos in that situation. It's natural for an addict to want to go with "the strong stuff" here, but I just find overall that Clonidine for withdrawal is harmonious with a safe and sure way of staying off drugs in the long run.

--Juan


Top
 Profile  
 
 Post subject:
PostPosted: Fri Sep 30, 2011 1:24 pm 
Offline
Super Poster
Super Poster

Joined: Mon Sep 20, 2010 10:09 am
Posts: 104
Totally agree with DOAQ. Klonopin is O.K. to slow down your thought process, but my personal experience with Sub w/drawal was that no amount of bz's helped, BUT Clonidine worked wonders. 0.2mg's, 3x's/day worked awesome for me. Took away everything but the nausea. Very important though to check your BP a couple times a week. Easy as going to your local pharmacy and using the BP cuff. Google "Clonidine and opiate withdrawals", and you will see that it rates excelent for help with your w/drawals.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Sep 30, 2011 3:39 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jan 01, 2011 12:59 pm
Posts: 1039
If you do decide to go with the klonipin, a week will probably be long enough, and maybe just at night. If you're going off of 0.5 mg or less, the WD probably won't be too bad. Just MHO.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Oct 31, 2011 10:26 pm 
Offline
Average Poster
Average Poster

Joined: Tue Oct 25, 2011 12:36 pm
Posts: 20
klonopin is key for me for the first 7-9 days....then my doc will give me the much needed clonidine for the PAWS

Yes my doc has been a suboxone doc for 8 years, he said i will not gett addicted to klonopin after only 9 days.

but yes clonidine does work, but klonopine puts u in a sedative state, the days go by faster..please dont drive just dont drive a vehicle on the stuff...peace meam


Top
 Profile  
 
 Post subject:
PostPosted: Tue Nov 01, 2011 8:13 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
Ironic wrote:
^^ Yes. If you take Klonopin for the withdrawals, it will make you feel better.

2-3 weeks of prescribed usage probably will not result in physical addiction, but for a small amount of people it is a long enough time. If you abuse them, you will have to deal with those associated risks as well.

I personally take temazepam every night, and have no problem sticking to my one pill per day, so unless you have had problems with abusing benzos in the past, don't let anyone scare you. However, if you know you will abuse them, do not begin taking them.


Be careful Ironic. 2-3 weeks of clonazepam definitely will result in some withdrawal symptoms, or at least some severe bounce-back anxiety (insomnia / agitation). Even a mild benzo withdrawal can tip people into a relapse.There is also potential for cross-addiction, so lamerjay tread carefully.

I would definitely advise you do not take clonazepam without seeing your doctor first and getting his/her OK. If you do choose to however, for the sake of harm minimisation, try to keep it to a week at most as a PRN, only taking as necessary.

Shane, is clonidine really prescribed for PAWS? I haven't heard of that.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Nov 01, 2011 9:53 am 
Offline
6 Months or More
6 Months or More

Joined: Sun Mar 27, 2011 10:53 am
Posts: 285
I also agree with DOQ.. the klonapin seemed to make me more agitated as it wore off and the clonodine is what helped me more but everyone is different


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 9 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 3 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group